MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. COMBINED SPINAL & EPIDURAL; SPINAL EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. COMBINED SPINAL & EPIDURAL; SPINAL EPIDURAL ANESTHESIA KIT
Catalog Number 333197
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(6).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: brief inquiry description: catheter metal coil exposed, and some left in patient causing discomfort.Detailed inquiry description: dural puncture made with 27 guage needle.Pt felt right sided discomfort/pain in right hip but did not describe as paresthesia.Pain went away with spinal needle removal.Upon threading the epidural catheter (went in smooth) pt felt the same discomfort on the right side.Went through standard process of removing epidural for replacement.After needle removed began pulling back catheter and met a little resistance.With gentle steady traction, the catheter was sliding back easily but found to be severed at approximately the 5cm mark with the mental inter coil still intact.Slow traction applied to the metal coil was being used to gently remove as much as possible.After most of the mental coil was removed it did break, leaving an unknown amount still in the back.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) single partial catheter without packaging was provided for evaluation.Visual evaluation of the used catheter showed it to be sheared near the tip and the spring wound coil to be hanging and tangled outside of the catheter.Although the used sample showed damage and shearing, it was not confirmed to be the result of the manufacturing process.B braun kits are packaged according to blueprint specifications while inspecting for any defects or deviations from drawing (e.G.Embedded particles, dirt, missing or incorrectly assembled parts, etc.).In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User should refer to the instruction for use (ifu) which states, "warning: do not apply excessive force during needle advancement.Do not utilize needle if it bends or tip becomes damaged.Needle with damaged tip increases the risk of intrathecal or intravascular placement.Insert catheter to desired depth.Precaution: advancing the catheter more than 5 cm past the needle tip may increase the likelihood of kinking or knotting.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." a review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
COMBINED SPINAL & EPIDURAL
Common Device Name
SPINAL EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key23026803
Report Number2521402-2025-00863
Device Sequence Number9820350
Product Code OFT
UDI-Device Identifier04046964179327
UDI-Public(01)04046964179327(11)250513(17)260731(10)0062000730
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number333197
Device Lot Number0062000730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown